MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-9551
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "the product broke into two parts, with one part retained inside the patient that required endoscopic removal." the overnight clinical team instructed the morning clinical team that there had been a nursing report of resistance to the nasojejunal (nj) tube.The team checked the tube placement with a chest/abdominal x-ray that showed nj within the proximal jejunum.Team clinical team followed policy and procedure for unblocking enteral tubes and used warm water/pancreatic enzymes."following administration the medical team was [was instructed] that there was no further resistance to the nj tube and so nj feeds were resumed." the clinician reported at noon to review an abdominal x-ray as the nj tube was reported to have broken with a large part left inside patient."the feeds were paused, and the [abdominal x-ray] was completed that showed a portion of the nj tube broken inside." the "feeds remained paused and called [the gastroenterologist] to discuss management.The gastroenterologist "reviewed the case and organized taking the patient to the [operating room] for endoscopy and retrieval of the broken nj tube.The endoscopy was uneventful and they were able to retrieve the broken portion of the nj." there was no reported injury.Additional information received 18-sep-2025 noted mostly crushed medications in this case were mostly infused via the tube but the medications were mixed with water to be as liquidity as possible, and the patient was receiving one liquid medications.Routinely, 5ml syringes and 10ml syringes were used for flushing and administering medications.In this case, 1ml syringes and 3ml syringes were also used to attempt to unblock the tube.At present there were "no changes in patient status post-tube removal.".
 
Additional Manufacturer Narrative
The actual complaint product was returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.The lot number was not provided by the customer.All information reasonably known as of (b)(6) 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The subject sample was evaluated.There was a split/tear identified approximately at the 41cm marking.There was slight discoloration across the entire tubing.At the 41cm marked location, the tubing appeared to have expanded to form a balloon shape which burst in multiple direction causing a separation of the tube into two pieces.When the tube was flushed to the distal end of the tube, resistance was felt, and eventually, creamy light brownish substances were flushed out after couple attempts.The root cause of the reported issue seems to be a user related problem since as per the instructions for use (ifu), vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 26-nov-2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CORFLO NG/NI FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
tamara cardona
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key23297501
Report Number9611594-2025-00237
Device Sequence Number15959446
Product Code KNT
UDI-Device Identifier00350770460529
UDI-Public(01)00350770460529
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-9551
Device Catalogue Number40-9551
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer10/30/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown